Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 13, NWS Sacramento, CA

March 27, 2006

NWS Sacramento, CA issued this winter storm warning at Mar 27, 2006, 5:02 AM PST. It took effect at Mar 27, 2006, 10:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 5:02 AM PST (13:02 UTC)
In effect from
Mar 27, 2006, 10:00 PM PST
Expired
Mar 28, 2006, 5:15 AM PST
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSTO 271302
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
502 AM PST MON MAR 27 2006

...STORMY MARCH WEATHER EXPECTED TO RETURN TO THE INTERIOR OF
NORTHERN CALIFORNIA...

.A MOIST PACIFIC STORM IS HEADING TOWARDS NORTHERN CALIFORNIA
TODAY AND WILL BRING A CHANCE OF SOME LIGHT PRECIPITATION TO THE
COASTAL RANGE THIS AFTERNOON. STEADY PRECIPITATION WILL SPREAD
OVER ALL OF INTERIOR NORTHERN CALIFORNIA TONIGHT INTO TUESDAY
MORNING AS THE SYSTEM MOVES INLAND. WIDESPREAD SHOWERS WILL
CONTINUE OVER THE AREA TUESDAY INTO TUESDAY NIGHT.

SNOW LEVELS TODAY WILL BE ABOVE 6000 FEET BUT WILL LOWER TONIGHT
INTO TUESDAY TO AROUND 3000 TO 4000 FEET. SNOW ACCUMULATIONS OF A
FOOT OR MORE ARE POSSIBLE IN THE MOUNTAINS BY TUESDAY EVENING. IN
ADDITION...STRONG SOUTHERLY WINDS GUSTING TO 50 MPH OR HIGHER WILL
ACCOMPANY THE SNOW AND MAKE TRAVEL DIFFICULT. 

PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY OVER THE NEXT
SEVERAL DAYS SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS WINTER
WEATHER. CARRY CHAINS AND EXTRA SUPPLIES AND CHECK THE LATEST ROAD
AND WEATHER CONDITIONS PRIOR TO DEPARTURE. IMPROVED WEATHER IS
EXPECTED WEDNESDAY.

CAZ068-069-272330-
/O.UPG.KSTO.WS.A.0015.060328T0500Z-060329T0200Z/
/O.NEW.KSTO.WS.W.0013.060328T0600Z-060329T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
502 AM PST MON MAR 27 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST TUESDAY FOR WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK
AND ALONG THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...

THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

PRECIPITATION WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES
TONIGHT INTO TUESDAY MORNING. SNOW SHOWERS WILL CONTINUE TUESDAY
INTO TUESDAY NIGHT.

SNOW LEVELS WILL INITIALLY BE AROUND 5500 TO 6500 FEET THIS
EVENING...BUT WILL LOWER TO 4000 TO 5000 FEET ON TUESDAY AND THEN
TO NEAR 3000 FEET TUESDAY NIGHT. SNOW ACCUMULATIONS OF ONE TO TWO
FEET ARE POSSIBLE OVER THE HIGHER TERRAIN BY TUESDAY NIGHT. 

IN ADDITION TO THE HEAVY SNOW...STRONG GUSTY SOUTHWEST WINDS OF 30
TO 50 MPH OR HIGHER ACROSS EXPOSED RIDGE TOPS AND AT THE HIGHER
ELEVATIONS WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW WITH
LIMITED VISIBILITY. 

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS,
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN
YOUR CAR IN CASE OF EMERGENCY

$$

CAZ013-272330-
/O.NEW.KSTO.WS.W.0013.060328T0600Z-060329T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
502 AM PST MON MAR 27 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST TUESDAY FOR NORTHERN SHASTA COUNTY INCLUDING THE
SHASTA LAKE AREA...

RAIN AND SNOW WILL DEVELOP OVER THE AREA BY EARLY THIS EVENING AND
BECOME HEAVY AT TIMES TONIGHT INTO TUESDAY MORNING. SNOW LEVELS
THIS EVENING WILL BE AROUND 5500 FEET BUT WILL LOWER OVERNIGHT TO
NEAR 3500 FEET TUESDAY MORNING. SNOW ACCUMULATIONS OF UP TO A
FOOT ARE POSSIBLE ABOVE 5000 FEET TUESDAY MORNING.

SHOWERS WILL CONTINUE TUESDAY INTO TUESDAY NIGHT WITH SNOW LEVELS
AROUND 3000 TO 3500 FEET. AN ADDITIONAL 5 TO 10 INCHES OF SNOW IS
POSSIBLE TUESDAY INTO TUESDAY NIGHT ABOVE 3500 FEET.

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
COMBINE WITH HEAVY SNOW TONIGHT AND TUESDAY MORNING. MOTORISTS
SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS WINTER WEATHER.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. ALLOW
EXTRA TIME WHEN TRAVELING AND CARRY EXTRA WINTER SUPPLIES IN
CASE OF EMERGENCY.

$$

CAZ014-063-272330-
/O.NEW.KSTO.WW.Y.0011.060328T0600Z-060329T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
502 AM PST MON MAR 27 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST TUESDAY FOR THE MOUNTAINS OF SOUTHWEST SHASTA COUNTY TO 
NORTHERN LAKE COUNTY AND EASTERN SHASTA COUNTY INCLUDING BURNEY
BASIN...

SNOW WILL DEVELOP OVER THE AREA THIS EVENING AND MAY BECOME HEAVY
AT TIMES TONIGHT INTO TUESDAY MORNING. SNOW SHOWERS WILL CONTINUE TUESDAY
INTO TUESDAY NIGHT. SNOW LEVELS WILL INITIALLY BE AROUND 5500 FEET
TONIGHT BUT WILL LOWER TO 3000 TO 4000 FEET TUESDAY AND TUESDAY
NIGHT.

TOTAL SNOW ACCUMULATIONS OF UP TO 7 INCHES ARE POSSIBLE ABOVE 4000
FEET BY TUESDAY NIGHT. IN ADDITION...SOUTHERLY WINDS GUSTING TO 45
MPH OVER HIGHER TERRAIN CAN BE EXPECTED TONIGHT AND TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BREEZY
CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
3 follow-up statements
000 
WWUS46 KSTO 272312
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
312 PM PST MON MAR 27 2006

...ANOTHER WINTER LIKE STORM MOVING INTO NORTHERN CALIFORNIA...

.A MOIST PACIFIC STORM WILL BE MOVING THROUGH NORTHERN CALIFORNIA
THIS EVENING THROUGH TUESDAY NIGHT. LIGHT PRECIPITATION HAD ALREADY
BEGUN ALONG THE CALIFORNIA COAST BY MONDAY AFTERNOON. HEAVIER
PRECIPITATION WILL SPREAD OVER NORTHERN CALIFORNIA TONIGHT AS THE
INITIAL COLD FRONT MOVES THROUGH THE NORTH STATE. WIDESPREAD
SHOWERS WILL CONTINUE OVER THE AREA TUESDAY INTO TUESDAY NIGHT AS
THE MAIN WEATHER SYSTEM MOVES INLAND.

SNOW LEVELS WILL START OUT FAIRLY HIGH AT GENERALLY ABOVE 6000
FEET IN THE EARLY EVENING HOURS THEN DROP THROUGH THE NIGHT AS
COLDER AIR MOVES INTO THE AREA. BY TUESDAY MORNING...SNOW LEVELS
WILL HAVE DROPPED TO AROUND 4000 FEET OVER THE MOUNTAINS OF SHASTA
COUNTY AND TO AROUND 5000 FEET OVER THE SIERRA NEVADA. SNOW LEVELS
WILL CONTINUE TO LOWER SOMEWHAT ON TUESDAY TO BETWEEN 3500 AND
4500 FEET. HEAVY SNOW ACCUMULATIONS ARE LIKELY OVER THE MOUNTAINS
OF NORTHERN CALIFORNIA BETWEEN LATE THIS EVENING AND TUESDAY
EVENING. IN ADDITION...STRONG SOUTHERLY WINDS GUSTING TO 50 MPH OR
HIGHER WILL ACCOMPANY THE SNOW AND MAKE TRAVEL DIFFICULT.

PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY BETWEEN THIS EVENING
AND TUESDAY NIGHT SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS
WINTER WEATHER. CARRY TIRE CHAINS AND EXTRA SUPPLIES AND CHECK THE
LATEST ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE.

CAZ013-068-069-281230-
/O.CON.KSTO.WS.W.0013.060328T0600Z-060329T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
312 PM PST MON MAR 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST TUESDAY FOR THE MOUNTAINS OF SHASTA COUNTY...WESTERN
PLUMAS COUNTY INCLUDING LASSEN PARK AND FOR THE WEST SLOPE OF
THE NORTHERN SIERRA NEVADA.

LIGHT PRECIPITATION WILL SPREAD OVER THE WARNING AREA LATE THIS
AFTERNOON AND EVENING WITH HEAVIER PRECIPITATION MOVING THROUGH THE
AREA BY LATE THIS EVENING. SNOW LEVELS WILL INITIALLY BE AROUND
5500 TO 6500 FEET THIS EVENING...BUT WILL LOWER DURING THE NIGHT.
BY MORNING...SNOW SHOULD BE FALLING DOWN TO THE 4000 FOOT LEVEL
OVER THE MOUNTAINS OF SHASTA COUNTY AND DOWN TO AROUND TO 5000
FEET OVER THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SNOW
ACCUMULATIONS ABOVE 4000 IN SHASTA COUNTY ARE EXPECTED TO REACH
BETWEEN A FOOT AND A FOOT AND A HALF BETWEEN TONIGHT AND LATE
TUESDAY EVENING. ANYWHERE FOR ONE TO TWO FEET OF SNOWFALL ARE POSSIBLE
OVER THE WEST SLOPES OF THE SIERRA WITH HIGHER ACCUMULATIONS
POSSIBLE AT THE HIGHEST ELEVATIONS.

IN ADDITION TO THE HEAVY SNOW...STRONG SOUTHWEST WINDS GUSTING UP
TO 50 MPH ARE POSSIBLE OVER THE HIGHEST ELEVATIONS. THESE WINDS
COMBINED WITH THE HEAVY SNOW WILL LEAD TO AREAS OF BLOWING AND
DRIFTING SNOW WITH LIMITED VISIBILITY.

PERSONS PLANNING TRAVEL INTO THE WARNING AREA BETWEEN THIS
EVENING THROUGH TUESDAY NIGHT SHOULD BE PREPARED TO ENCOUNTER HAZARDOUS
WINTER WEATHER. CARRY TIRE CHAINS AND EXTRA SUPPLIES AND CHECK THE
LATEST ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE.


$$

CAZ014-063-281230-
/O.CON.KSTO.WW.Y.0011.060328T0600Z-060329T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
312 PM PST MON MAR 27 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST TUESDAY FOR THE BURNEY BASIN AND FOR THE
MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE
COUNTY. 

LIGHT PRECIPITATION WILL SPREAD OVER THE COASTAL RANGE THIS
AFTERNOON AND EVENING WITH HEAVIER PRECIPITATION MOVING THROUGH
THE AREA AND INTO THE BURNEY BASIN BY LATE THIS EVENING. SNOW
LEVELS WILL INITIALLY BE AROUND 5500 TO 6500 FEET THIS
EVENING...BUT WILL LOWER DURING THE NIGHT. BY MORNING...SNOW
SHOULD BE FALLING DOWN TO THE 4000 FOOT LEVEL OVER THE COASTAL MOUNTAINS
OF AND IN BURNEY BASIN. SNOW ACCUMULATIONS ABOVE 4000 ARE
EXPECTED TO REACH TO BETWEEN 8 AND 11 INCHES BETWEEN THIS EVENING
AND LATE TUESDAY EVENING. IN ADDITION...SOUTHERLY WINDS GUSTING TO
40 MPH OVER HIGHER TERRAIN CAN BE EXPECTED TONIGHT AND TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BREEZY
CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS46 KSTO 280702
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1102 PM PST MON MAR 27 2006

...ANOTHER WINTER LIKE STORM MOVING INTO NORTHERN CALIFORNIA...

.A MOIST PACIFIC STORM WILL BE MOVING THROUGH NORTHERN CALIFORNIA
THROUGH TUESDAY NIGHT. LIGHT TO MODERATE PRECIPITATION MOVED
ACROSS THE REGION THIS AFTERNOON AND EVENING. PRECIPITATION WILL
CONTINUE TONIGHT BECOMING HEAVY AT TIMES AS THE COLD FRONT MOVES
ACROSS THE REGION. WIDESPREAD SHOWERS WILL PERSIST TUESDAY INTO
TUESDAY NIGHT AS THE MAIN WEATHER SYSTEM MOVES INLAND.

SNOW LEVELS WILL START OUT FAIRLY HIGH AT GENERALLY ABOVE 6000
FEET IN THE EARLY EVENING HOURS THEN DROP THROUGH THE NIGHT AS
COLDER AIR MOVES INTO THE AREA. BY TUESDAY MORNING...SNOW LEVELS
WILL HAVE DROPPED TO AROUND 4000 FEET OVER THE MOUNTAINS OF SHASTA
COUNTY AND TO AROUND 5000 FEET OVER THE SIERRA NEVADA. SNOW LEVELS
WILL CONTINUE TO LOWER SOMEWHAT ON TUESDAY TO BETWEEN 3500 AND
4500 FEET. HEAVY SNOW ACCUMULATIONS ARE LIKELY OVER THE MOUNTAINS
OF NORTHERN CALIFORNIA BETWEEN LATE THIS EVENING AND TUESDAY
EVENING. IN ADDITION...STRONG SOUTHERLY WINDS GUSTING TO 50 MPH OR
HIGHER WILL ACCOMPANY THE SNOW AND MAKE TRAVEL DIFFICULT.

PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY BETWEEN THIS
EVENING AND TUESDAY NIGHT SHOULD BE PREPARED TO ENCOUNTER
HAZARDOUS WINTER WEATHER. CARRY TIRE CHAINS AND EXTRA SUPPLIES
AND CHECK THE LATEST ROAD AND WEATHER CONDITIONS PRIOR TO
DEPARTURE.

CAZ013-068-069-281515-
/O.CON.KSTO.WS.W.0013.000000T0000Z-060329T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1102 PM PST MON MAR 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY 
FOR THE MOUNTAINS OF SHASTA COUNTY...WESTERN PLUMAS COUNTY
INCLUDING LASSEN PARK AND FOR THE WEST SLOPE OF THE NORTHERN
SIERRA NEVADA..

PRECIPITATION...HEAVY AT TIMES...WILL SPREAD OVER THE WARNING
AREA OVERNIGHT. SNOW LEVELS WILL INITIALLY BE AROUND 5500 TO 6500
FEET...BUT LOWER DURING THE NIGHT. BY MORNING...SNOW SHOULD BE
OCCURRING AROUND THE 4000 FOOT LEVEL OVER THE MOUNTAINS OF SHASTA
COUNTY AND DOWN TO AROUND TO 5000 FEET OVER THE WEST SLOPES OF THE
NORTHERN SIERRA NEVADA. SNOW ACCUMULATIONS ABOVE 4000 IN SHASTA
COUNTY ARE EXPECTED TO REACH BETWEEN A FOOT AND A FOOT AND A HALF
BETWEEN TONIGHT AND LATE TUESDAY EVENING. ONE TO TWO FEET OF
SNOW IS POSSIBLE OVER THE WEST SLOPES OF THE SIERRA WITH HIGHER
ACCUMULATIONS POSSIBLE AT THE HIGHEST ELEVATIONS.

IN ADDITION TO THE HEAVY SNOW...STRONG SOUTHWEST WINDS GUSTING UP
TO 50 MPH ARE POSSIBLE OVER THE HIGHEST ELEVATIONS. THESE WINDS
COMBINED WITH THE HEAVY SNOW WILL LEAD TO AREAS OF BLOWING AND
DRIFTING SNOW WITH LIMITED VISIBILITY.

PERSONS PLANNING TRAVEL INTO THE WARNING AREA BETWEEN THIS
EVENING THROUGH TUESDAY NIGHT SHOULD BE PREPARED TO ENCOUNTER
HAZARDOUS WINTER WEATHER. CARRY TIRE CHAINS AND EXTRA SUPPLIES
AND CHECK THE LATEST ROAD AND WEATHER CONDITIONS PRIOR TO
DEPARTURE.

$$

CAZ014-063-281515-
/O.CON.KSTO.WW.Y.0011.000000T0000Z-060329T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
1102 PM PST MON MAR 27 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY FOR THE BURNEY BASIN AND FOR THE MOUNTAINS OF
SOUTHWESTERN SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY.

PRECIPITATION...HEAVY AT TIMES...WILL SPREAD OVER THE COASTAL
RANGE AND INTO THE BURNEY BASIN LATER TONIGHT. SNOW LEVELS WILL
INITIALLY BE AROUND 5500 TO 6500 FEET...BUT WILL LOWER DURING THE
NIGHT. BY MORNING...SNOW SHOULD BE OCCURRING AROUND THE 4000 FOOT
LEVEL OVER THE COASTAL MOUNTAINS AND IN BURNEY BASIN. SNOW
ACCUMULATIONS ABOVE 4000 ARE EXPECTED TO REACH TO BETWEEN 8 AND 11
INCHES BY LATE TUESDAY EVENING. IN ADDITION...SOUTHERLY WINDS
GUSTING TO 40 MPH OVER HIGHER TERRAIN CAN BE EXPECTED TONIGHT AND
TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BREEZY
CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS46 KSTO 281315
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 AM PST TUE MAR 28 2006

...WINTRY WEATHER CONTINUES OVER THE MOUNTAINS OF THE INTERIOR OF
NORTHERN CALIFORNIA...

.A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL BRING
SNOW SHOWERS TO THE MOUNTAINS OF THE INTERIOR OF NORTHERN
CALIFORNIA TODAY AND TONIGHT. SNOW LEVELS WILL LOWER TO AROUND
3500 FEET OVER THE NORTHERN MOUNTAINS TO AROUND 4500 FEET OVER THE
SIERRA NEVADA AS COLDER AIR MOVES OVER THE AREA TODAY. UP TO A
FOOT OF SNOW IS EXPECTED OVER MUCH OF THE AREA.

CAZ068-069-290030-
/O.CAN.KSTO.WS.W.0013.000000T0000Z-060329T0600Z/
/O.NEW.KSTO.SN.Y.0016.060328T1800Z-060329T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
515 AM PST TUE MAR 28 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
WEDNESDAY FOR THE SIERRA NEVADA AND WESTERN PLUMAS COUNTY. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

AFTER A BREAK IN THE SNOW OVERNIGHT...A LOW PRESSURE SYSTEM OFF
THE CALIFORNIA COAST WILL BRING MORE SNOW SHOWERS TO THE SIERRA
NEVADA AND WESTERN PLUMAS COUNTY TODAY AND TONIGHT. ADDITIONAL ACCUMULATIONS
AROUND A FOOT ARE FORECAST WITH LOCALLY HIGHER AMOUNTS. SNOW
LEVELS WILL RANGE FROM AROUND 4000 FEET OVER WESTERN PLUMAS COUNTY
AND WILL LOWER TO AROUND 4500 FEET OVER THE NORTHERN SIERRA
NEVADA. SOUTHERLY WINDS WILL GUST UP TO 45 MPH AT TIMES CAUSING
OCCASIONAL BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ013-290030-
/O.CAN.KSTO.WS.W.0013.000000T0000Z-060329T0600Z/
/O.NEW.KSTO.SN.Y.0016.060328T1800Z-060329T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
515 AM PST TUE MAR 28 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING FOR THE MOUNTAINS OF SHASTA COUNTY. THE WINTER
STORM WARNING HAS BEEN CANCELLED.

SNOW SHOWERS WILL INCREASE OVER SHASTA COUNTY AS A STORM SYSTEM
OFF THE COAST BEGINS TO MOVE INLAND TODAY. THE COLDER AIR
ASSOCIATED WITH THE STORM WILL LOWER SNOW LEVELS TO AROUND 3500
FEET. TOTAL ACCUMULATIONS UP TO A FOOT ARE POSSIBLE. SOUTHERLY
WINDS WILL GUST UP TO 35 MPH CAUSING OCCASIONAL BLOWING AND
DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ014-063-290030-
/O.CAN.KSTO.WW.Y.0011.000000T0000Z-060329T0600Z/
/O.NEW.KSTO.SN.Y.0016.060328T1800Z-060329T0600Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
515 AM PST TUE MAR 28 2006

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING FOR EASTERN SHASTA COUNTY AND PORTIONS OF THE
COASTAL RANGE. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

SNOW SHOWERS WILL INCREASE OVER EASTERN SHASTA COUNTY AND THE
COASTAL RANGE MOUNTAINS AS A STORM SYSTEM OFF THE COAST BEGINS TO
MOVE INLAND TODAY. THE COLDER AIR ASSOCIATED WITH THE STORM WILL
LOWER SNOW LEVELS TO 3500 TO 4000 FEET. TOTAL ACCUMULATIONS FROM 6
TO 12 INCHES ARE POSSIBLE. SOUTHERLY WINDS WILL GUST UP TO 35
MPH OVER THE HIGHER TERRAIN CAUSING OCCASIONAL BLOWING AND
DRIFTING SNOW. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JHM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 26, 9:30 PM PST, 7 hours 32 minutes earlier.

Area forecast discussion, Mar 26, 9:30 PM PST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PST SUN MAR 26 2006

.DISCUSSION...
PRETTY NICE DAY TODAY...GENERALLY CLEAR SKIES AND LIGHT WINDS.
TEMPERATURES CLIMBED INTO THE 60S AROUND 5 DEGREES WARMER THAN
YESTERDAY. WARMING WAS MORE PRONOUNCED OVER REGIONS OF THE SIERRA
NEVADA WHERE ISOLATED MOUNTAIN LOCATIONS REPORTED A 24 HOUR CHANGE
OF 7 TO 10 DEGREES.

CONDITIONS ARE EXPECTED TO DETERIORATE THE FIRST OF THE WEEK. A
TROUGH IS FORECAST TO DEEPENS OFF THE PACIFIC COAST MONDAY AND
SWEEPS INLAND ACROSS NORTHERN CALIFORNIA THROUGH TUESDAY EVENING.
PRECIPITATION COULD BEGIN AS EARLY AS MONDAY AFTERNOON ON THE
LEEWARD SIDE OF THE COASTAL MOUNTAINS AS A VORTICITY MAX MOVES
AROUND THE PARENT UPPER LOW PRESSURE CENTER. THIS STORM SYSTEM WILL
BRING HEAVY PRECIPITATION AND STRONG WINDS...PARTICULARLY TO THE
NORTHERN SIERRA NEVADA. THE GFS SHOWS 40-50 KNOT 500 AND 700 MB
WINDS THROUGH THE PERIOD OF THE STORM...MONDAY EVENING THROUGH
TUESDAY AFTERNOON. LOOKS LIKE THE RISK OF PRECIPITATION WILL
DIMINISH WEDNESDAY AS THE UPPER TROUGH MOVES EAST INTO THE GREAT
BASIN. A RELATIVE DRY PERIOD IS LIKELY MID WEEK WITH SOME
PRECIPITATION POSSIBLE THE END OF THE WEEK AS A LOW PRESSURE SYSTEM
LIFTS NORTHEAST INTO THE PACIFIC NORTHWEST AND THE ACCOMPANYING
TROUGH DRAGS ACROSS NORTHERN CALIFORNIA. PFJ

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH 21Z MONDAY.  HIGH CLOUDS WILL
GRADUALLY SPREAD OVER NRN CA TONIGHT AS ANOTHER STORM SYSTEM WILL
APPROACH THE AREA MONDAY EVENING.  CHANCE OF PRECIPITATION WILL
INCREASE LATE MONDAY WITH LOCAL MVFR CONDITIONS OVER THE SHASTA
MOUNTAIN AREAS AND NORTHERN INTERIOR COASTAL RANGE AFT 21Z.  EXPECT
SFC WINDS WILL PICK UP FROM THE SOUTH AND SOUTHWEST AFT 18Z ON
MONDAY. LAM

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Mar 26, 7:00 AM PST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SUN MAR 26 2006

CAZ013>019-063-064-066>069-271500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A STORM SYSTEM FROM THE GULF OF ALASKA IS FORECAST TO BRING PERIODS
OF HEAVY RAIN...MOUNTAIN SNOW AND STRONG GUSTY WINDS TO THE INTERIOR
OF NORTHERN CALIFORNIA MONDAY NIGHT THROUGH TUESDAY. THE STORM
SYSTEM WILL MOVE INTO NEVADA DURING THE DAY ON WEDNESDAY AND
PRECIPITATION WILL DECREASE.

UNSETTLED WEATHER MAY RETURN TO PORTIONS OF NORTHERN CALIFORNIA
TOWARD THE END OF THE WEEK...AS A WEAKER LOW PRESSURE SYSTEM MOVES
ACROSS THE PACIFIC NORTHWEST.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:02 AM PSTWinter Weather AdvisorySTO24 hr

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.